Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 7, 2022, 2:32 PM CDT for Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 7, 2022, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Texas County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
703
WGUS53 KSGF 071932
FFWSGF
MOC215-072230-
/O.NEW.KSGF.FF.W.0025.220607T1932Z-220607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
232 PM CDT Tue Jun 7 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Texas County in south central Missouri...
* Until 530 PM CDT.
* At 232 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cabool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3713 9223 3716 9211 3710 9207 3706 9217
3706 9220
FLASH FLOOD...RADAR INDICATED
$$
ML1 follow-up statement
001
WGUS73 KSGF 072226
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
526 PM CDT Tue Jun 7 2022
MOC215-072236-
/O.EXP.KSGF.FF.W.0025.000000T0000Z-220607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-
526 PM CDT Tue Jun 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN TEXAS COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. An Areal Flood Advisory remains in effect for
southern Texas County, northern Howell County, and far northeastern
Douglas County until 615 PM this evening. Please continue to heed
remaining road closures.
LAT...LON 3713 9223 3716 9211 3710 9207 3706 9217
3706 9220
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 12:12 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 7, 12:12 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1212 PM CDT Tue Jun 7 2022 Key Messages: 1) Scattered showers and storms possible this afternoon. A few storms may be strong to severe. 2) Storm complex to move in late Tuesday night into Wednesday morning. Potential for severe storms and flooding. 3) Another storm complex possible Thursday night into Friday morning. .SHORT TERM...(Today and tonight) Issued at 130 AM CDT Tue Jun 7 2022 Some patchy valley fog was observed overnight across southeastern MO where skies remained clear. A few showers will be possible across southwestern MO and our Kansas counties this morning as a decaying storm complex over Kansas dives southeast. Scattered strong to marginally severe storms are possible across the area by late afternoon into the evening as atmospheric destabilization couples with a stalled surface boundary. Weak steering flow can cause these storms to be slow-moving, posing some risk for localized heavy rainfall. A larger complex of storms is expected to move into the region by late Tuesday night into Wednesday morning as a frontal system moves across the Plains. Abundant moisture with sufficient shear and instability will allow for the potential of strong to severe storms capable of producing large hail and damaging wind gusts. Flooding may also be a concern with this system, as highlighted by the WPC Slight risk for excessive rainfall across western and southern portions of our CWA. NBM probabilities of 6-hr rainfall totals exceeding 1 inch are currently around 25% for southeast MO and southwest KS. Locally higher amounts are possible, with the top 10% of NBM guidance showing near 2 inches of rainfall for these areas. If confidence grows in these higher rainfall amounts, a Flood Watch may be warranted. .LONG TERM...(Wednesday through Monday) Issued at 130 AM CDT Tue Jun 7 2022 Current thinking is that the cold front associated with Wednesday morning's storms will dip south and east of the area throughout the day, with isolated showers possible during the afternoon. Ensembles have been indicating an overall pattern change beginning late Thursday as upper-level ridging builds over the western CONUS. Nonetheless, another storm complex is progged to track over our area late Thursday into Friday morning. Models have been pretty consistent over the last several days with this system, giving us fairly high confidence in this event. Early indications are that a few strong to severe storms will be possible, but further details will need to be ironed out in future forecasts as we get a better idea of atmospheric conditions. Dry conditions are expected for the weekend, with warmer temperatures returning by the end of the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1203 PM CDT Tue Jun 7 2022 Scattered thunderstorms will continue this afternoon across south-central Missouri, however this activity is expected to remain east of the TAF sites. Thus, VFR will prevail through the evening. There is a signal for low clouds and fog to develop tonight across south-central Missouri before high clouds begin to increase. Confidence is highest in this scenario occurring east of KSGF and KBBG, so we have elected to not include low clouds or fog in the TAFs. A weakening complex of thunderstorms will then likely move into southern Missouri late tonight and early Wednesday morning. MVFR and brief IFR can be expected with this activity along with locally gusty winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Schaumann
Hazardous weather outlook, Jun 7, 11:35 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1135 AM CDT Tue Jun 7 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1135 AM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Scattered thunderstorms will persist into early this evening, especially east of the Highway 65 corridor. A few storms may be strong to marginally severe with hail to the size of quarters and damaging wind gusts up to 60 mph being the primary threats. Locally heavy rainfall may also lead to a isolated flash flooding threat. Later tonight, a storm complex will move into the region. Large hail to the size of quarters, damaging wind gusts to 60 mph, and localized flooding are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. That complex of storms will likely persist into Wednesday morning while weakening. More scattered storms are then possible Wednesday afternoon, especially across southern Missouri. Another complex of thunderstorms is becoming increasingly likely from late Thursday night into Friday morning. A few storms may be strong to severe with a continued threat for heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon east of Highway 65 and overnight across all of southeast Kansas and the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:29 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 3 hr |
| Jun 7, 2:21 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas | 4 hr |
| Jun 7, 5:15 PM CDT | Areal Flood Advisory | SGF | Dent | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.